Alert archive / Wyoming / Red Flag Warnings in 2011

Red Flag Warning 11, NWS Cheyenne, WY

September 26, 2011

NWS Cheyenne, WY issued this red flag warning at Sep 26, 2011, 11:19 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 26, 2011, 11:19 AM MDT (17:19 UTC)
Expired
Sep 26, 2011, 6:41 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WWUS85 KCYS 261719
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1119 AM MDT MON SEP 26 2011

...WARM...DRY AND WINDY WEATHER WILL AFFECT THE SOUTHEAST WYOMING
PLAINS THROUGH SUNSET...

.A WEAK COLD FRONT HAS MOVED EAST AND WAS LOCATED ALONG THE
EASTERN WYOMING LATE THIS MORNING. BEHIND THE FRONT WILL BE 
NORTHWEST WINDS GUSTING AS HIGH AS 30 MPH OVER THE SOUTHEAST
WYOMING PLAINS AND AND RELATIVE HUMIDITY VALUES BETWEEN 13 AND
15 PERCENT.  

WYZ310-270100-
/O.NEW.KCYS.FW.W.0011.110926T1719Z-110927T0100Z/
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
1119 AM MDT MON SEP 26 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR 
WARM...DRY AND WINDY WEATHER FOR THE SOUTHEAST WYOMING PLAINS...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WARM...DRY AND WINDY WEATHER...WHICH IS IN EFFECT
UNTIL 7 PM MDT THIS EVENING.

* AFFECTED AREA...SOUTHEAST WYOMING PLAINS.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THROUGH 7 PM.  

* RELATIVE HUMIDITY...BETWEEN 13 AND 15 PERCENT. 

* TEMPERATURES...HIGHS BETWEEN 80 AND 85. 

* IMPACTS...THE WARM...DRY AND WINDY WEATHER WILL PRODUCE CRITICAL
  FIRE WEATHER CONDITIONS. OUTDOOR FIRES WILL BE CAPABLE OF 
  SPREADING QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WEILAND
1 follow-up statement
858 
WWUS85 KCYS 270041
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
641 PM MDT MON SEP 26 2011

...RED FLAG WARNING HAS BEEN CANCELLED...

.AS TEMPERATURES BEGIN TO COOL RELATIVE HUMIDITIES ARE SLOWLY
RISING. IN ADDITION THE STRONG NORTHWESTERLY WINDS THAT HAVE BEEN
OBSERVED TODAY ARE ALSO DECREASING. THIS IS ALLOWING FOR THE
CONDITIONS NECESSARY FOR RED FLAG WARNINGS TO NO LONGER BE
REACHED. THERFORE THE RED FLAG WARNING HAS BEEN CANCELLED.

WYZ310-270145-
/O.CAN.KCYS.FW.W.0011.000000T0000Z-110927T0100Z/
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
641 PM MDT MON SEP 26 2011

...RED FLAG WARNING IS CANCELLED FOR DECREASING WINDS AND
INCREASING RELATIVE HUMIDITIES FOR THE SOUTHEAST WYOMING PLAINS...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 26, 5:32 AM MDT, 5 hours 47 minutes earlier.

Area forecast discussion, Sep 26, 5:32 AM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
532 AM MDT MON SEP 26 2011

.AVIATION...12Z TAF ISSUANCE. VFR CONDITIONS WILL CONTINUE THROUGH
MONDAY NIGHT. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING
RESULTING IN WINDS SHIFTING INTO THE NORTH AND NORTHWEST AND
BECOMING GUSTY LATE THIS MORNING AND THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 305 AM MDT MON SEP 26 2011/

SHORT TERM...TODAY THROUGH WEDNESDAY
WATER VAPOR IMAGERY LOOP SHOWED A BLOCKY PATTERN ALOFT AS LOW
PRESSURE REMAINED STALLED OVER THE MIDDLE MS VALLEY...TROUGH
APPROACHED THE GREAT BASIN...AND SHARP AMPLITUDE RIDGE WEDGED IN
BETWEEN FROM WEST TX NORTH TO THE WESTERN DAKOTAS. IR IMAGERY AND
SURFACE OBS INDICATED CLEAR SKIES OVER THE CWA. A WEAK SURFACE
BOUNDARY REMAINED STALLED JUST EAST OF THE WY/NE BORDER AND A
COLD FRONT EXTENDED FROM WESTERN MT TO EASTERN NV. A BAND OF
MID LEVEL CLOUDS TRAILED BEHIND THE COLD FRONT. SURFACE WINDS
WERE LIGHT WESTERLY OVER SOUTHEAST WY AND LIGHT EASTERLY OVER THE
NE PANHANDLE.

THE 00Z SHORT RANGE NUMERICAL GUIDANCE REMAINS FAIRLY CONSISTENT
DEPICTING A GRADUAL BREAKDOWN OF THE BLOCKY UPPER LEVEL PATTERN
THROUGH THE NEXT 24 TO 36 HOURS. THE PESKY UPPER LOW OVER THE
MIDWEST WILL SLOWLY DRIFT TO THE EAST AS 500 MB HEIGHTS LOWER IN
RESPONSE TO APPROACHING WESTERLIES. MEANWHILE...THE RIDGE AXIS
ALONG THE FRONT RANGE WILL GRADUALLY DEAMPLIFY AND BECOME ORIENTED
NORTHEAST TO SOUTHWEST DUE TO THE AFOREMENTIONED TROUGH. THE
PACIFIC COLD FRONT TO THE WEST WILL PUSH EAST THROUGH THE CWA
TODAY IN RESPONSE TO A PASSING SHORTWAVE TO THE NORTH. THE ONLY
IMPACTS FROM THIS FROPA WILL BE SCATTERED CLOUDS...A WIND SHIFT TO
THE NORTHWEST AND BREEZY CONDITIONS DEVELOPING. THE NAM/MET MOS
HAS BEEN OUTPERFORMING THE GFS/MAV MOS WITH WIND SPEEDS...AND
PREDICTS SUSTAINED 10 TO 15 KT WITH GUSTS TO 25 KT ALONG AND JUST
EAST OF THE LARAMIE RANGE TODAY. MOISTURE WILL BE LACKING IN THE
LOW AND MID LEVELS...ENSURING A DRY FORECAST. IT WILL BE
UNSEASONABLY WARM AGAIN TODAY FROM SOUTHEAST WY INTO THE NE
PANHANDLE WITH 80 TO 85 DEGREES. AREAS WEST OF THE LARAMIE RANGE
WILL BE A FEW DEGREES COOLER IN THE WAKE OF THE FROPA. SURFACE
HIGH PRESSURE BUILDS EAST ACROSS WY AND CO ON TUESDAY WITH
CONTINUED DRY AND UNSEASONABLY WARM WEATHER. THE NEXT COLD FRONT
WILL TAP INTO A COOLER CANADIAN AIRMASS AS IT SURGES SOUTHEAST
ACROSS THE CWA LATE WEDNESDAY AFTERNOON AND EARLY EVENING.
WESTERLY WINDS WILL SHIFT TO THE NORTH AND NORTHEAST AND BECOME
BREEZY FOLLOWING THE FROPA. WITH THE BRUNT OF THE COOLER AIR
LAGGING WELL BEHIND THE FRONT...WEDNESDAY WILL SHAPE UP TO BE
ANOTHER WARM AND DRY DAY.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY NIGHT...LONG RANGE
MODELS CONTINUE TO SHOW QUIET WEATHER INTO NEXT WEEKEND AS A
STRONG UPPER LEVEL RIDGE WILL CONTINUE TO REMAIN NEARLY STATIONARY
ACROSS THE ROCKY MOUNTAIN REGION AND WESTERN GREAT PLAINS.
HOWEVER...MODELS ARE BEGINNING TO INDICATE A CHANGE IN THE
OVERALL PATTERN LATER THIS WEEKEND AND FURTHER OUT INTO EARLY NEXT
WEEK. THE ONLY MINOR WEATHER CONCERN LATER THIS WEEK IS A CANADIAN
COLD FRONT FORECAST TO MOVE ACROSS SOUTHEAST WYOMING AND WESTERN
NEBRASKA ON THURSDAY...BRINGING COOLER TEMPERATURES. THE COLD
FRONT IS EXPECTED TO HAVE VERY LITTLE MOISTURE ASSOCIATED WITH IT
SO STILL EXPECT NO PRECIPITATION WITH THIS SYSTEM. KEPT THE
FORECAST DRY THROUGH THE END OF THE WEEK AS A RESULT. DEPENDING ON
THE STRENGTH OF THIS FRONT...LOW TEMPERATURES MAY BE BELOW
FREEZING ACROSS PORTIONS OF THE FORECAST AREA. MODELS SHOW HIGH
TEMPS IN THE 60S ACROSS THE WHOLE AREA...WITH PERHAPS LOW TO MID
70S WELL WEST OF THE LARAMIE RANGE IN THE MOUNTAINS SINCE THE
DEPTH OF THE COOLER AIR IS GENERALLY LIMITED TO 2K TO 4K FEET AGL.
TEMPERATURES WILL QUICKLY MODERATE BACK INTO THE 70S AND 80S BY
FRIDAY AND SATURDAY AS THE UPPER LEVEL RIDGE AXIS BEGINS TO BREAK
DOWN AND PUSH EASTWARD...WHICH WILL RESULT IN SOUTHWEST FLOW
ACROSS THE AREA.

FURTHER OUT...MODELS ARE STARTING TO SHOW THE MEAN POSITION OF THE
ALEUTIAN LOW CURRENTLY IN THE GULF OF ALASKA MOVING SOUTH AND
EASTWARD TOWARDS THE PACIFIC COASTLINE. THE GFS EVEN SHOWS THE
POSITION OF THE RIDGE...WHICH HAS DOMINATED THE WEATHER ACROSS THE
CENTRAL UNITED STATES...MOVING AS FAR EAST AS THE EAST COAST
ALLOWING THE ENERGY AND MUCH COOLER AIR ACROSS THE GULF OF ALASKA
TO PENETRATE THE PACIFIC NORTHWEST COASTLINE BY EARLY NEXT
WEEK. INCREASED POP SUNDAY AND SUNDAY NIGHT WEST OF THE LARAMIE
RANGE WITH UPPER LEVEL SHORTWAVES STARTING TO PUSH NORTHEAST
ACROSS WYOMING...AND LOWERED MAX TEMPERATURES CLOSER TO NORMAL AS
WELL.

FIRE WEATHER...
THE WARM AND DRY WEATHER PATTERN WILL PERSIST THROUGH MID-WEEK.
HIGH PRESSURE ALOFT WILL WEAKEN AS A BELT OF STRONGER WESTERLY
WINDS SPREADS ACROSS THE NORTHERN ROCKIES. A WEAK PACIFIC COLD
FRONT WILL PUSH EAST ACROSS THE DISTRICTS TODAY. IN THE WAKE OF
THE FRONTAL PASSAGE...WEST TO NORTHWEST SURFACE WINDS WILL GUST TO
AROUND 25 MPH OVER EAST CENTRAL AND SOUTHEAST WYOMING. RELATIVE
HUMIDITIES WILL FALL TO NEAR 15 PERCENT...AND WITH THE GUSTY
WINDS...WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS ALONG
AND JUST EAST OF THE LARAMIE RANGE THIS AFTERNOON. A STRONGER
COLD FRONT WILL SURGE SOUTHEAST THROUGH THE REGION LATE WEDNESDAY
USHERING IN MUCH COOLER AIR ALONG WITH HIGHER RELATIVE HUMIDITIES
THROUGH THURSDAY NIGHT. WARMER TEMPERATURES AND DRY CONDITIONS
WILL RETURN FRIDAY AND SATURDAY...FOLLOWED BY COOLER TEMPERATURES
FOR SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...JAMSKI
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Sep 26, 4:17 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
417 AM MDT MON SEP 26 2011

WYZ101>119-271030-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
417 AM MDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF
SOUTHEAST WYOMING TODAY DUE TO LOW RELATIVE HUMIDITIES AND GUSTY
WESTERLY WINDS UP TO 30 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-271030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
417 AM MDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Red Flag Warnings in Wyoming, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.